Childhood Diseases

Question
Posted by: angelBDF | 2009-10-28

Q.

Chickenpox and ibuprofen!!!

Hi there. My daughter started developing a rash on Monday that we subsequently discovered to be chickenpox. Yesterday she started with a fever and at least two of the blisters are looking really horrible. The one is red all around the area and looks infected. To my shock today I read that in some cases medication containing ibuprofen led to a rare complication that causes creeping tissue infection. We always have Mybulen suspension in our fridge and have been giving her that. We give her luke warm baths, use lavender baby aqueous cream and tea tree ointment for the really bad blisters. Is the Mybulen a problem??? Should I stop it? What would be safe to use for a 7-year old?

Expert's Reply

A.

Paediatrician

Do not give ibuprofen to your daughter while she has chicken pox.Her rash is not due to the ibuprofen but it is not safe to use this medicine while she has chicken pox. If you need to give her something for fever then only use Panado Syrup.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
user comments

C.

Posted by: Dee | 2009-10-28

Angel

This sounds like my son, he developed a rash (forehead, nose and chin) 2weeks later( its all over the face and spreading to his body) I took him to a chemist to get something for it and the is a clinic there so the sister checked him and she said they are visible on the throat, he had a fever. she thought it was measles at first (but on the same week he had his 9mnth measles injection) so she said no its not measles, she didin' t say much she gave me medicines inclunding IBUPROFEN now they were getting worse not better so I wrote to the Paed here he said I must stop his treatment especially IBUPROFEN he could be allergic to it ( as you said medication containing ibuprofen led to a rare complication) so after few days not getting better took him to a GP he said he is allergic to certain foods or medication. I have to take him for an allergy test to see but now he is fine

Reply to Dee
Posted by: angelBDF | 2009-10-28

She has been to the doctor and even though there are bundles of blisters all over her tiny little body, the GP insists she has measles??? He mentioned something about it being visible in her throat and that this can only be if it is measles? I' m confused now! All her innoculations are up to date.

Reply to angelBDF

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.